U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Bun is High

A 52-year-old female asked:
Dr. Bennett Machanic
Neurology 52 years experience
Appears your labs are within normal ranges. What do you think you should be worried about? Why do you take prenatal vitamins at age 52, are you preg... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 44-year-old male asked:
Dr. Evans Prieston
Pharmacology 44 years experience
High BUN: Higher than recommended doses of tylenol (acetaminophen) and advil that are taken for an extended period of time can cause damage to the kidney which ... Read More
A 27-year-old male asked:
Dr. Cesar Sturla
Internal Medicine 35 years experience
Hypovolemic or : It means that a person is either hypovolemic ( dehydration ) or is bleeding in the gastrointestinal tract.
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
High BUN/Creatinine: A high bun/creatinine means one is dehydrated.
A 44-year-old female asked:
Dr. David Sneid
Endocrinology 41 years experience
BUN/creat: Is a ratio, not a test. It may just indicate that you were mildly dehydrated when the lab was drawn. Check w/your doctor for better information.
A member asked:
Dr. Nestor Del rosario
Addiction Medicine 34 years experience
Electrolytes: The changes are likely due to dehydration causing the rise in BUN and cr and the previous copious urination caused bulk flow and the loss of sodium.
A 29-year-old female asked:
Dr. James Lin
A Verified Doctoranswered
A US doctor answeredLearn more
May be...: The depicted scenario leads one to think: kidney damage, drug misuse / side effects, internal bleeding to gi-tract, etc. If no dehydration. So, ask an... Read More
A male asked:
Dr. Richard Zimon
Internal Medicine 59 years experience
IF BY: UGIB you are referring to an Upper GI BLEED the BUN elevation is due to the DIGESTION of blood which has a high UREA by-product!. HYPOvolemia may con... Read More
A 41-year-old member asked:
Dr. Reginald Gohh
Nephrology and Dialysis 31 years experience
Generally no: An elevated bun/creatinine ratio (>20) is usually suggestive of "dehydration" and improves with increased fluids. Unless the patient with a kidney in... Read More
A 74-year-old female asked:
Dr. John cuong Doan
Family Medicine 18 years experience
High BUN: May mean that you have kidney disease, or hemolytic anemia, or gastrointestinal bleeding, or stomach obstruction. Dehydration also can cause the level... Read More
A 34-year-old member asked:
Dr. Jeffrey Gene Kaplan
Pediatrics 52 years experience
Kidney or load: The BUN is a measure of the amount of nitrogen in the blood in the form of urea, and it is, thereby a measurement of renal function. Thus, if one imp... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership